MAUDE Adverse Event Report: SYNTHES GMBH CHUCK WITH KEY-REAM SPEED F/BPL; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH CHUCK WITH KEY-REAM SPEED F/BPL; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 530.732
Medical Device Problem Codes Complete Loss of Power (4015); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from russia that during service and evaluation, it was determined that the chuck with key devicecolor band was chipping, was heating up, the k wire settings would not change and the etching was illegible.The device also failed pretests for general condition, markings, check drill chuck function, drill chuck in smallest range, drill chuck in largest range and check for run-out inspection in running mode.It was noted in the service order that the device did not work.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device was returned for evaluation.The device was evaluated and it was determined that the reported condition was not confirmed.Therefore, the assignable root cause was not determined.However, during evaluation, it was determined that the device color band was chipping, was heating up, the k wire settings would not change and the etching was illegible.The device also failed pretests for general condition, markings, check drill chuck function, drill chuck in smallest range, drill chuck in largest range and check for run-out inspection in running mode.The assignable root cause could not be determined.Udi: (b)(4).

Brand Name
CHUCK WITH KEY-REAM SPEED F/BPL
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES PRODUKTIONS GMBH
hauptstrasse 24
waldenburg 4437
SZ   4437
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key15503022
Report Number8030965-2022-07516
Device Sequence Number5256417
Product Code HWE
UDI-Device Identifier07611819802629
UDI-Public07611819802629
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number530.732
Device Lot Number8005739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Initial Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2012
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown